Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 9, 2012, 3:38 AM MST for 9 counties in Montana. It took effect at Mar 9, 2012, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 3:38 AM MST (10:38 UTC)
- In effect from
- Mar 9, 2012, 11:00 AM MST
- Expired
- Mar 9, 2012, 7:28 PM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS85 KGGW 091038 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 338 AM MST FRI MAR 9 2012 ...UNSEASONABLY HOT DRY AND WINDY WEATHER EXPECTED TODAY... A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING NEAR RECORD HIGH TEMPERATURES TO MUCH OF NORTHEAST MONTANA. AS HUMIDITY DIPS INTO THE LOWER 20S TO UPPER TEENS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. MTZ122-135>137-092300- /O.UPG.KGGW.FW.A.0001.120309T1800Z-120310T0300Z/ /O.NEW.KGGW.FW.W.0001.120309T1800Z-120310T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 338 AM MST FRI MAR 9 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT THIS AFTERNOON. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
767 WWUS85 KGGW 091647 RFWGGW URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 947 AM MST FRI MAR 9 2012 ...UNSEASONABLY HOT DRY AND WINDY WEATHER EXPECTED TODAY... A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING NEAR RECORD HIGH TEMPERATURES TO MUCH OF NORTHEAST MONTANA. AS GUSTY WINDS INCREASE AND HUMIDITY DIPS INTO THE LOWER 20S TO UPPER TEENS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. MTZ122-135>137-100300- /O.CON.KGGW.FW.W.0001.120309T1800Z-120310T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 947 AM MST FRI MAR 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...GENERALLY SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD RESULT IN EXPLOSIVE FIRE GROWTH. SIGNIFICANTLY HIGHER WIND GUSTS OF 45 TO 60 MPH ARE CURRENTLY IMPACTING AREAS NEAR AND JUST EAST OF THE LITTLE ROCKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
760 WWUS85 KGGW 092135 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MST FRI MAR 9 2012 ...UNSEASONABLY HOT DRY AND WINDY WEATHER CONTINUES... A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ALLOW NEAR RECORD HIGH TEMPERATURES TO SPREAD OVER MUCH OF NORTHEAST MONTANA. AS GUSTY WINDS CONTINUE AND HUMIDITIES IN THE TEENS DIP TO AS LOW AS 10 PERCENT...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY EVENING. MTZ122-135>137-100300- /O.CON.KGGW.FW.W.0001.000000T0000Z-120310T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 235 PM MST FRI MAR 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
337 WWUS85 KGGW 100228 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 728 PM MST FRI MAR 9 2012 MTZ122-135>137-100330- /O.CAN.KGGW.FW.W.0001.000000T0000Z-120310T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 728 PM MST FRI MAR 9 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE RISING AND WINDS ARE DIMINISHING...ENDING CRITICAL FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 9, 3:12 AM MST, 26 minutes earlier.
Area forecast discussion, Mar 9, 3:12 AM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 312 AM MST FRI MAR 9 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... UPPER RIDGE WILL BUILD INTO MONTANA TODAY AND BRING WARM DRY AIR INTO THE REGION. STATIONARY FRONT NEAR MALTA AND JORDAN WILL MOVE TO THE EAST AS A WARM FRONT TODAY. SOME LOCATIONS MAY SEE RECORD HIGH TEMPERATURES. LOW PRESSURE SYSTEM WILL MOVE THROUGH ALBERTA AND SASKATCHEWAN. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED BEHIND THIS FRONT. WITH RH FALLING TO BELOW 20 PERCENT SOUTH OF THE MISSOURI RIVER THIS AFTERNOON...FIRE WEATHER WILL BECOME A CONCERN. SEE FIRE WX DISCUSSION BELOW FOR MORE DETAILS. THE WARM AIR WILL LINGER OVER NORTHEAST MONTANA TONIGHT WITH OVERNIGHT LOWS CLOSE TO THE NORMAL HIGHS FOR THIS TIME OF YEAR. WINDS WILL DIMINISH SOMEWHAT BUT STAY HIGH ENOUGH TO KEEP TEMPERATURES WARM. THE RIDGE FLATTEN SOMEWHAT FOR SATURDAY WITH A WEAK COLD FRONT MOVING THROUGH THE AREA. LOOK FOR SLIGHTLY COOLER TEMPERATURES WITH LIGHTER WINDS THAN TODAY. A LEE SIDE TROUGH DEVELOPS BY SATURDAY NIGHT TURNING THE WINDS INTO A SOUTH TO SOUTHEAST DIRECTION IN MANY LOCATIONS. FLOW ALOFT BECOME SOUTHWEST AHEAD OF AN UPPER TROUGH THAT WILL BE MOVING INLAND FROM THE PACIFIC ON SUNDAY. EXPECT A GRADUAL INCREASE IN CLOUDS ON SUNDAY AHEAD OF A COLD FRONT THAT WILL REACH EASTERN MONTANA LATE SUNDAY OR SUNDAY NIGHT. FORRESTER .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... A POLAR VORTEX CURRENTLY CENTERED OVER BAFFIN ISLAND WILL SWING AN IMPRESSIVE STORM SYSTEM FROM ALASKA TO THE PACNW/BRITISH COLUMBIA COAST BY SUNDAY NIGHT. BOTH THE GFS AND EC SHOW THIS WAVE SPLITTING SUNDAY NIGHT...TAKING SOME ENERGY INTO NORTHERN SASKATCHEWAN BY MONDAY MORNING. THE MAIN WAVE REMAINS OFF THE NORTHWEST COAST DRIVING A SIGNIFICANT AMOUNT OF MOISTURE INTO THE CASCADES AND NORTHERN ROCKIES THROUGH TUESDAY. THE BASE OF THE TROUGH IS SLOW TO PROGRESS EAST. HOWEVER THE FIRST COLD FRONT WILL ARRIVE IN NORTHEAST MONTANA SUNDAY NIGHT WITHOUT MUCH MOISTURE. SLIGHT CHANCE POPS STILL LOOK LIKE THE WAY TO GO SUNDAY NIGHT AND MONDAY. THE STORM/UPPER TROUGH FINALLY BEGINS TO MOVE ONSHORE MONDAY NIGHT SENDING A MUCH STRONGER COLD FRONT INTO NORTHEAST MONTANA TUESDAY AFTERNOON. THERE IS MORE QPF ASSOCIATED WITH THIS FRONT. IN ADDITION A SURFACE VORTEX CENTERED OVER CENTRAL SASKATCHEWAN WILL GENERATE STRONG WESTERLY WINDS ON TUESDAY. 850MB TEMPERATURES DROP SEVERAL DEGREES BELOW 0C SO SOME OF THE CHANCE PRECIPITATION SHOULD TRANSITION OVER TO SNOW. GUIDANCE SUGGEST NOT MUCH OF A DROP OFF IN DAY TEMPERATURES BUT OVERNIGHT WILL BE COLD ENOUGH FOR SNOW TO STICK. AN UPPER RIDGE BUILDS UP BEHIND THE DEPARTING TROUGH WHEN ANOTHER EASTERN PACIFIC STORM SYSTEM BEGINS TO NUDGE AGAINST THE PACNW COAST ON WEDNESDAY. THIS RIDGE SHOULD DOMINATE THE EXTENDED PERIOD THROUGH FRIDAY WITH TEMPERATURES WARMING. HOWEVER BOTH GFS AND THE EC SUGGEST THE NEXT PACIFIC STORM SYSTEM COULD MOVE OVER EASTERN MONTANA BY THE WEEKEND. SCT && .AVIATION... AN UPPER LEVEL RIDGE WILL BRING VFR AND MILD CONDITIONS TO THE AREA TODAY. HOWEVER A LEE SURFACE TROUGH AND SOME MIXING OF WESTERLY WINDS ALOFT TO THE SURFACE WILL GENERATE WEST TO SOUTHWEST WINDS OF 15KT TO 25KT...WHICH WILL DIMINISH AFTER SUNSET. SCT && .FIRE WEATHER... NEAR RECORD HIGH TEMPERATURES WILL DRIVE HUMIDITY INTO THE TEENS TO LOWER 20S ACROSS MUCH OF NORTHEAST MONTANA THIS AFTERNOON. THESE HOT AND DRY CONDITIONS COULD COMBINE WITH GUSTY WEST- SOUTHWEST WINDS AT 15 TO 30 MPH DURING THE AFTERNOON TO DRIVE CRITICAL FIRE WEATHER CONDITIONS ACROSS ZONES 135...136...137 AND 122. AMPLE STANDING FINE DEAD FUELS ARE PRESENT ACROSS THE REGION AND SNOW HAS LARGELY MELTED. A RED FLAG WARNING IN IN EFFECT FOR THE AFOREMENTIONED ZONES FROM 11 AM THROUGH 8 PM TODAY. FOR ZONES 134 AND 122 TODAY WILL BE A HEADS UP DAY AS HUMIDITY DIPS INTO THE MID 20 PERCENTS AND GUSTY WEST-SOUTHWEST WINDS DEVELOP....BUT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. HOT AND DRY CONDITIONS WILL PERSIST INTO THE WEEKEND FOR ALL OF NORTHEAST MONTANA...ALTHOUGH WINDS WILL GENERALLY BE SOUTHWEST TO SOUTHERLY AND LESS THAN 15 MPH. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR MTZ122-135>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 8, 3:51 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 351 PM MST THU MAR 8 2012 MTZ016-017-021>027-060-091200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- 351 PM MST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNDER A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE...NEAR RECORD HIGH TEMPERATURES ON FRIDAY MAY COMBINE WITH DRY FUELS.. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWESTERLY WINDS TO RAISE FIRE WEATHER CONCERNS ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM MST TO 8 PM MST. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND...BUT CALMER WINDS WILL LIKELY LIMIT ADDITIONAL FORESEEABLE FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:06 AM MST | High Wind Warning | GGW | Phillips | 4 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.